Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 20, 2010, 11:08 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2010, 11:08 AM CDT (16:08 UTC)
- Expired
- May 20, 2010, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 167 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WGUS54 KTSA 201608
FFWTSA
OKC023-127-202015-
/O.NEW.KTSA.FF.W.0012.100520T1608Z-100520T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CDT THU MAY 20 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 315 PM CDT
* AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF NASHOBA TO 5 MILES NORTH OF BOSWELL...MOVING EAST
AT 15 MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH
315 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...CLOUDY...RATTAN...KENT...OLETA...SOPER...MESSER...
GOODLAND...HUGO...SAWYER AND FORT TOWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3389 9552 3388 9554 3394 9558 3387 9582
3394 9594 3412 9595 3417 9600 3417 9579
3437 9579 3458 9494 3451 9494 3450 9504
3425 9503 3424 9513 3394 9515 3396 9523
3389 9526 3389 9532 3386 9534 3386 9546
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 20, 10:48 AM CDT, 20 minutes earlier.
Area forecast discussion, May 20, 10:48 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT THU MAY 20 2010
...UPDATE...
.DISCUSSION...
COLD FRONT STILL SITTING JUST WEST OF THE FORECAST AREA...WITH
WARM FRONT ESTABLISHED A COUPLE OF COUNTIES SOUTH OF THE
TEXAS/OKLAHOMA BORDER. CONVECTION REMAINS THIS MORNING ACROSS
MAINLY FAR SOUTHEAST OKLAHOMA...WITH RADAR TRENDS SUGGESTING A
DECREASE IN AREAL COVERAGE. THE ONGOING CONVECTION IS SERVING TO
KEEP THE WARM FRONT WELL SOUTH OF THE AREA FOR THE MOMENT ANYWAY.
THIS AFTERNOON...STORMS WILL REMAIN POSSIBLE AS THE COLD FRONT
PUSHES THROUGH THE AREA...PRIMARILY ACROSS SOUTHEAST OKLAHOMA AND
WESTERN ARKANSAS. IT IS WORTH NOTING THAT THE LAST FEW RUNS OF THE
LOCAL WRF DO NOT SHOW ANY THUNDERSTORM DEVELOPMENT IN THE FORECAST
AREA THIS AFTERNOON OR EVENING. CONSIDERING THIS
INFORMATION...ELECTED TO DECREASE POPS DURING THE AFTERNOON HOURS
TO CHANCE CATEGORY IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
SECONDARY AREA OF CONVECTION WILL APPROACH THE KANSAS/OKLAHOMA...
AND THE MISSOURI/ARKANSAS BORDERS AS THE UPPER LOW MOVES THROUGH
THE CENTRAL PLAINS.
THE OTHER MAIN FORECAST CHANGE WAS TO DECREASE MAX TEMPERATURES
NEAR THE KANSAS BORDER TODAY...WITH THE AREA EXPECTED TO REMAIN IN
THE CLOUDS FOR MUCH OF THE DAY.
UPDATED PRODUCTS ALREADY OUT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....14Hazardous weather outlook, May 20, 5:08 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 508 AM CDT THU MAY 20 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 508 AM CDT THU MAY 20 2010 ...MORE SEVERE WEATHER AND FLOODING POSSIBLE TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING AND AGAIN THIS AFTERNOON/EVENING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. FLASH FLOOD. RISK...LIMITED. AREA...EAST OF HIGHWAY 75 IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE THREAT FOR SEVERE THUNDERSTORMS AND FLASH FLOODING IS ONGOING THIS MORNING AS THUNDERSTORMS RUMBLE ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE THIS MORNING ACROSS EXTREME SOUTHEAST OKLAHOMA WITH WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL THE CONCERN. THESE THUNDERSTORMS HAVE PROVEN TO BE EFFICIENT RAIN-MAKERS AND COULD DUMP 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH WOULD LEAD TO FLOODING OF LOW LYING AREAS. THIS ACTIVITY IS EXPECTED TO EXIT THE AREA BY MID-MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A COLD FRONT WORKS ACROSS THE AREA. THE THUNDERSTORMS WILL GENERALLY OCCUR EAST OF A VINITA TO OKEMAH LINE. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE AS THE AIRMASS ACROSS THE AREA BECOMES INCREASINGLY UNSTABLE IN ADVANCE OF THE COLD FRONT. LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH WILL AGAIN BE THE CONCERN. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE AN ISSUE THIS AFTERNOON AS ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. THE CHANCES OF THUNDERSTORMS WILL DIMINISH LATE TONIGHT AS THE STORM SYSTEM MOVES EAST OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... HIGH PRESSURE AT THE SURFACE AND ALOFT IS EXPECTED TO CONTROL THE AREA'S WEATHER OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL RESULT IN UNSEASONABLY WARM TEMPERATURES AND DRY CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 20, 5:40 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 AM CDT THU MAY 20 2010
OKZ076-201115-
LE FLORE OK-
540 AM CDT THU MAY 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 540 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF OCTAVIA TO 3 MILES SOUTH OF
WHITESBORO TO WHITESBORO TO 7 MILES NORTHEAST OF WHITESBORO...MOVING
EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...OCTAVIA...BIG CEDAR...MUSE AND WHITESBORO.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3463 9493 3470 9493 3482 9484 3486 9446
3451 9446 3451 9492
TIME...MOT...LOC 1040Z 269DEG 29KT 3450 9486 3465 9485
3469 9485 3477 9478Local storm report, May 20, 10:12 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 AM CDT THU MAY 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL KELLYVILLE 35.94N 96.21W
05/19/2010 E1.75 INCH CREEK OK AMATEUR RADIO
0750 PM HAIL 4 W SAPULPA 36.00N 96.19W
05/19/2010 E1.00 INCH CREEK OK AMATEUR RADIO
AT I-44 AND HIGHWAY 66/33 INTERCHANGE
&&
MEPLocal storm report, May 20, 10:24 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 AM CDT THU MAY 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD JENKS 36.02N 95.97W
05/19/2010 TULSA OK PUBLIC
HEAVY STREET FLOODING IN JENKS
&&
MEPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:01 PM CDT | Tornado Warning | TSA | Creek, Pawnee | 44 min |
| May 19, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Pittsburg | 57 min |
| May 19, 7:22 PM CDT | Tornado Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 53 min |
| May 19, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 55 min |
| May 19, 7:41 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee | 49 min |
| May 19, 7:49 PM CDT | Flash Flood Warning | TSA | Creek | 6 hr |
| May 19, 7:51 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 84 min |
| May 19, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa | 62 min |
| May 19, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 59 min |
| May 19, 8:10 PM CDT | Tornado Warning | TSA | Creek | 50 min |
| May 19, 8:13 PM CDT | Tornado Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 47 min |
| May 19, 8:14 PM CDT | Flash Flood Warning | TSA | Tulsa | 6 hr |
| May 19, 8:24 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 54 min |
| May 19, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 30 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 58 min |
| May 19, 8:50 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
| May 19, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Muskogee, Okmulgee, Osage, Rogers and 2 more | 66 min |
| May 19, 8:57 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee | 18 min |
| May 19, 8:57 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 48 min |
| May 19, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee, Pittsburg | 60 min |
| May 19, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 29 min |
| May 19, 9:07 PM CDT | Tornado Warning | TSA | McIntosh, Okfuskee, Okmulgee | 23 min |
| May 19, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 67 min |
| May 19, 9:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 62 min |
| May 19, 9:40 PM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 50 min |
| May 19, 9:47 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Muskogee, Rogers, Wagoner | 88 min |
| May 19, 9:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Sequoyah and 1 more | 58 min |
| May 19, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| May 19, 10:01 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Rogers, Wagoner | 6 hr |
| May 19, 10:26 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 64 min |
| May 19, 10:37 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 53 min |
| May 19, 10:37 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 53 min |
| May 19, 10:49 PM CDT | Areal Flood Advisory | TSA | Adair | 116 min |
| May 19, 10:53 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 6 hr |
| May 19, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 35 min |
| May 19, 11:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 67 min |
| May 19, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 62 min |
| May 19, 11:45 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| May 19, 11:46 PM CDT | Flash Flood Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 6 hr |
| May 20, 12:20 AM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| May 20, 12:24 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 20, 12:33 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 57 min |
| May 20, 12:40 AM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| May 20, 1:13 AM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 20, 1:18 AM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| May 20, 1:27 AM CDT | Areal Flood Warning | TSA | Creek | 4 hr |
| May 20, 1:30 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 45 min |
| May 20, 2:01 AM CDT | Areal Flood Warning | TSA | Tulsa | 4 hr |
| May 20, 2:16 AM CDT | Special Weather Statement | TSA | Pittsburg | 44 min |
| May 20, 2:17 AM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
| May 20, 2:21 AM CDT | River Flood Warning | TSA | Ottawa | 45 hr |
| May 20, 2:29 AM CDT | Areal Flood Warning | TSA | Rogers, Wagoner | 4 hr |
| May 20, 3:17 AM CDT | River Flood Warning | TSA | Creek | 30 hr |
| May 20, 3:51 AM CDT | Areal Flood Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Rogers, Wagoner | 4 hr |
| May 20, 4:21 AM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| May 20, 5:00 AM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee | 4 hr |
| May 20, 5:38 AM CDT | Areal Flood Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 4 hr |
| May 20, 5:40 AM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| May 20, 6:26 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 4 hr |
| May 20, 7:39 AM CDT | Areal Flood Warning | TSA | Cherokee, Muskogee | 4 hr |
| May 20, 8:19 AM CDT | River Flood Advisory | TSA | Cherokee | 19 hr |
| May 20, 8:28 AM CDT | River Flood Warning | TSA | Ottawa | 18 hr |
| May 20, 8:55 AM CDT | Areal Flood Warning | TSA | McIntosh, Muskogee | 4 hr |
| May 20, 10:25 AM CDT | Areal Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.